Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 97, NWS Binghamton, NY

August 9, 2012Lackawanna County, Luzerne County, Wyoming County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Aug 9, 2012, 7:08 PM EDT for Lackawanna County, Luzerne County, Wyoming County, Pennsylvania. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2012, 7:08 PM EDT (23:08 UTC)
Expired
Aug 9, 2012, 8:01 PM EDT
In force
53 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Lackawanna County, PA, Luzerne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 107 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 7:25 PM EDTTSTM WND DMGKingston, PATREES DOWN BLOCKING ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1906 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1906 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WUUS51 KBGM 092308
SVRBGM
PAC069-079-131-100015-
/O.NEW.KBGM.SV.W.0097.120809T2308Z-120810T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
708 PM EDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LACKAWANNA COUNTY IN NORTHEAST PENNSYLVANIA...
  NORTHEASTERN LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA...
  SOUTHEASTERN WYOMING COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 815 PM EDT.

* AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PLAINS...AND MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAFLIN BY 714 PM EDT...
  EXETER BY 716 PM EDT...
  PITTSTON AND WEST PITTSTON BY 720 PM EDT...
  HUGHESTOWN BY 722 PM EDT...
  HUGHESTOWN BY 724 PM EDT...
  DUPONT BY 726 PM EDT...
  SCRANTON BY 730 PM EDT... 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4106 7596 4145 7602 4153 7569 4121 7555
      4116 7559
TIME...MOT...LOC 2308Z 225DEG 16KT 4128 7583

$$

DJN
1 follow-up statement
606 
WWUS51 KBGM 100001
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
801 PM EDT THU AUG 9 2012

PAC069-079-131-100009-
/O.CAN.KBGM.SV.W.0097.000000T0000Z-120810T0015Z/
LACKAWANNA PA-LUZERNE PA-WYOMING PA-
801 PM EDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WYOMING...
NORTHEASTERN LUZERNE AND SOUTHWESTERN LACKAWANNA COUNTIES IS
CANCELLED...

THE SEVERE THUNDERSTORMS HAVE WEAKENED CONSIDERABLY. THEREFORE THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. RUNOFF FROM VERY 
HEAVY RAINS WILL CONTINUE TO CAUSE URBAN AND POOR DRAINAGE FLOODING 
IN THE GREATER WILKES BARRE AREA. THE URBAN AND LOW-LYING FLOODING 
WILL LAST UNTIL ABOUT 1000 PM OR SO. 

PLEASE REPORT HAIL...DAMAGING WINDS OR FLOODING TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL 
AT BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4106 7596 4145 7602 4153 7569 4121 7555
      4116 7559
TIME...MOT...LOC 2359Z 225DEG 16KT 4144 7561

$$
DJN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:44 PM EDT, 4 hours 24 minutes earlier.

Area forecast discussion, Aug 9, 2:44 PM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
244 PM EDT THU AUG 9 2012

.SYNOPSIS...
AN AREA OF LOW PRESSURE DEVELOPING OVER THE GREAT LAKES WILL USHER
IN INCREASED MOISTURE TONIGHT THROUGH FRIDAY. THE RESULTING
SCATTERED SHOWERS AND THUNDERSTORMS COULD CONTAIN BRIEF HEAVY
DOWNPOURS...AS WELL AS GUSTY WINDS OR HAIL. SHOWERS AND THUNDER
COULD LINGER INTO SATURDAY MORNING FOR THE POCONOS AND
CATSKILLS...BUT OVERALL...DRIER AIR WILL BE WORKING ITS WAY IN
ACROSS THE REGION OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
230 PM UPDATE...
PULSE STORMS IGNITING AS EXPECTED ROUGHLY ALONG AND EAST OF
I-81...ALONG INSTABILITY AXIS...THOUGH PERHAPS OF A BIT MORE
COVERAGE THAN PREVIOUSLY ANTICIPATED. MEANWHILE...THE SURFACE
CONVERGENCE BOUNDARY/WEAK WAVE IS MOVING IN FROM THE WEST ON
SCHEDULE. GOOD DIURNAL HEATING AHEAD OF IT SHOULD ALLOW CONVECTION
TO CONTINUE EAST ACROSS THE AREA THE REMAINDER OF THIS AFTERNOON
INTO EARLY EVENING...WITH BEST FOCUS ACROSS THE SOUTHERN
ZONES/NORTHEAST PA. THE WAVE IS CURRENTLY WITHIN THE SMALL AREA
OF OVERLAP FOR BOTH DECENT INSTABILITY AND INCREASING SHEAR...YET
MOVING INTO AREA OF LESS SHEAR. FORECAST HAS BEEN UPDATED
ACCORDINGLY FOR EXPECTED TIMING AND LOCATION OF ACTIVITY BOTH FROM
DIURNAL PULSE CONVECTION...AND THE WAVE COMING IN FROM THE WEST. I
ALSO ADDED GUSTY WINDS WORDING TO ACCOMPANY THUNDER IN THE WEATHER
GRIDS...ALONG WITH MENTION OF POSSIBLE HEAVY RAINFALL.

INTERESTING SET UP...WITH HIGHER INSTABILITY/LOW SHEAR IN THE
CENTRAL TO EASTERN ZONES...AND HIGHER SHEAR/NOT AS MUCH INSTABILITY
IN THE WEST WHERE CLOUD COVER IMPACTED SURFACE HEATING.
STORM PREDICTION CENTER KEEPS ENTIRE AREA IN SLIGHT RISK OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE IS SOME
THREAT...BECAUSE OF AMOUNT OF SURFACE HEATING NOW OCCURRING AHEAD OF
SURFACE BOUNDARY...AND MUCH HIGHER PRECIPITABLE WATER COMPARED TO
YESTERDAY /EXCEEDING 1.5 INCHES BY LATE AFTERNOON/. WE HAVE ALREADY
HAD A FEW PULSE STORMS WITH ELEVATED CORES...THOUGH ALMOST ALL OF
THEM NOT QUITE TO SEVERE THRESHOLDS. DECENT AMOUNT OF INSTABILITY
AS INDICATED BY 1500-2000 J/KG MIXED LAYER 0-1KM CAPE. THE SHEAR
THOUGH IS MARGINAL AT BEST...AND MAINLY IN THE WESTERN ZONES.

ACTIVITY QUICKLY WANES IN WAKE OF WAVE LATER THIS EVENING. ANOTHER
WAVE WILL APPROACH FROM SOUTHWEST TOWARDS DAWN FOR SCATTERED SHOWERS
AND POSSIBLE THUNDER.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
230 PM UPDATE...
STORM PREDICTION CENTER AGAIN HAS ENTIRE AREA UNDER SLIGHT RISK OF
SEVERE FRIDAY. SHEAR PARAMETERS LOOK PRETTY GOOD...BUT WE WILL BE
IN WARM SECTOR ALOFT WHILE ALSO HAVING LIMITED HEATING DUE
SIGNIFICANT AMOUNT OF LOW LEVEL CLOUD COVER. IT REMAINS UNCERTAIN
HOW MUCH SURFACE-BASED INSTABILITY WE CAN GET. AT THIS
TIME...EXPECTING SMALL EMBEDDED WAVE TO CONTINUE ITS TREK
SOUTHWEST TO NORTHEAST FRIDAY MORNING...WITH SOME DIURNAL
ENHANCEMENT OCCURRING ON ITS WAY OUT IN THE NORTHEASTERN ZONES
LATE MORNING. BEYOND THEN...THERE MAY BE A RELATIVE LULL...BEFORE
OCCLUDED FRONT BECOMES INVOLVED APPROACHING FROM SOUTHWEST LATE
FRIDAY AFTERNOON-EVENING TO PRODUCE ANOTHER BATCH OF RAIN/EMBEDDED
THUNDER. SEE HYDROLOGY SECTION FOR POSSIBLE WATER CONCERNS.

CUTOFF LOW STACKS WITH SURFACE LOW FRIDAY NIGHT OVER LAKE
HURON...WHICH THEN SLOWLY DRIFTS NORTH-NORTHEAST INTO QUEBEC. THIS
ALLOWS DRY SLOT TO OVERTAKE THE REGION FOR MAJORITY OF THE
WEEKEND. OTHER THAN SHOWERS/THUNDER LINGERING IN THE EASTERN ZONES
SATURDAY MORNING ASSOCIATED WITH DEPARTING OCCLUDED FRONT...ONLY
LOOKING AT SLIGHT TO LOW CHC POPS THROUGH SUNDAY NIGHT. BEST
CHANCE WILL BE FOR SOME INSTABILITY SHOWERS IN FINGER LAKES
THROUGH MOHAWK VALLEY SUNDAY AFTERNOON. TEMPERATURES THIS
WEEKEND...AFTER A WARM SATURDAY MORNING...WILL BE NEAR
CLIMATOLOGICAL NORMS IN WAKE OF THE OCCLUDED FRONT.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE MODELS IN FAIR AGREEMENT THROUGH THE EXTENDED PERIOD
WHICH BASICALLY SHOWS A BROAD UPPER LEVEL TROF ACROSS THE
NORTHEAST THROUGH THE PERIOD. INITIALLY SFC HIGH PRES BUILDING IN
FROM THE OHIO VALLEY AFTER THE DEPARTING UPPER LEVEL LOW WILL
PROVIDE DRY WEATHER SUNDAY NIGHT AND MONDAY. LATE MONDAY NIGHT
INTO TUESDAY, BOTH THE GFS/ECMWF SHOW A MID LEVEL SHORT WAVE
MOVING ACROSS THE AREA WITHIN THE BROAD TROF. FOR TUESDAY,
INCLUDED CHC POPS FOR TSRA ACROSS THE ENTIRE FORECAST AREA. THE
CHC FOR CONVECTION WILL CONTINUE THROUGH WEDNESDAY EVENING AS A
SFC COLD FRONT APPROACHES THE REGION FROM EASTERN CANADA. FOR NOW
KEPT SLIGHT CHC POPS ON THURSDAY, AS MODEL SOLUTIONS DIVERGE WITH
GFS SHOWING DRY WEATHER WITH SFC HIGH BUILDING IN BEHIND TROF
WHILE ECMWF SHOWS A VERTICALLY STACKED LOW DROPPING INTO THE SAINT
LAWRENCE VALLEY REGION.

TEMPS THROUGH THE PERIOD WILL REMAIN SEVERAL DEGREES ABOVE NORMAL.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
DIURNAL INSTABILITY COMBINED WITH AN UPPER LEVEL LOW DROPPING INTO
THE LOWER LAKES WITH PRODUCE WIDESPREAD CONVECTION OVER THE
TERMINALS FROM MID AFTERNOON THROUGH EARLY EVENING. FOR THIS
ACTIVITY INCLUDED TEMPO GROUPS FOR THUNDERSTORMS. WITH THE LOSS OF
DAYTIME HEATING OVERNIGHT PERIOD SHOULD BE PRIMARILY VFR THEN LATE
TONIGHT THROUGH MID MORNING AREA WILL BE IN THE VCNTY OF A WARM
FRONT WITH MVFR SHOWERS LIKELY. THIS ACTIVITY WILL DISSIPATE BY
MID/LATE MORNING WITH MORE CONVECTION LIKELY LATE AFTERNOON/EVENING
AS OCCLUSION APPROACHES TERMINALS.

S/SE WINDS AROUND 10 KNOTS BECOMING LIGHT SOUTHEAST OVERNIGHT THEN
S/SW ON SATURDAY AROUND 10 KNOTS.

OUTLOOK...
SAT AFTERNOON...MVFR IN SHRA/TSRA.
SUN THROUGH TUESDAY...MAINLY VFR.

&&

.HYDROLOGY...
ANTECEDENT CONDITIONS HAVE BEEN DRY ENOUGH...AND FLOW IS
PROGRESSIVE ENOUGH...TO MITIGATE FLOODING ISSUES WITH THE
CONVECTION THIS AFTERNOON-EVENING. WE WILL HOWEVER HAVE TO MONITOR
TO SEE IF ANY LOCALIZED AREAS GET REPEATED BATCHES/BACK-
BUILDING...FOR POSSIBLE MINOR ISSUES/PONDING/ETC. PRECIPITABLE
WATER VALUES INCREASE FRIDAY...POOLING ABOVE 1.75 INCHES ALONG
NEGATIVELY-TILTING OCCLUDED FRONT THAT ENCROACHES LATE FRIDAY
AFTERNOON THROUGH EVENING. DEPENDING ON WHAT KIND OF PRIMING WE
GET FROM OUR FIRST BATCH OF CONVECTION THIS
AFTERNOON/EVENING...WATER PROBLEMS ARE NOT OUT OF THE QUESTION BY
THEN...PARTICULARLY CATSKILLS/POCONOS. THIS POTENTIAL WILL BE
MONITORED CLOSELY AND ASSESSED.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...
NEAR TERM...MDP
SHORT TERM...MDP
LONG TERM...RRM
AVIATION...RRM
HYDROLOGY...MDP
Hazardous weather outlook, Aug 9, 9:34 AM EDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
934 AM EDT THU AUG 9 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-101345-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
934 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE STORM PREDICTION CENTER HAS INCLUDED THE AREA IN A SLIGHT RISK
FOR SEVERE THUNDERSTORMS TODAY INTO TONIGHT FOR THE POSSIBILITY OF DAMAGING
WINDS AND LARGE HAIL WITHIN THE STRONGEST CELLS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE STORM PREDICTION CENTER HAS INCLUDED THE AREA IN A SLIGHT RISK
FOR SEVERE THUNDERSTORMS FRIDAY FOR THE POSSIBILITY OF DAMAGING
WINDS AND LARGE HAIL. ALSO...SLOW MOVING STORMS LATE FRIDAY
THROUGH EARLY SATURDAY COULD PRODUCE LOCALIZED MINOR FLOODING AND
PONDING OF WATER IN URBANIZED AREAS AND OTHER TYPICAL LOW LYING
AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EVENING.

MDP

In the hours before

Local storm report, Aug 9, 5:04 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
504 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             NORWICH                 42.53N  75.52W
08/09/2012  E0.88 INCH       CHENANGO           NY   TRAINED SPOTTER

            ALSO ADDITIONAL PEA SIZED HAIL REPORTS FROM THE NORWICH
            AREA.

&&

DJN
Special weather statement, Aug 9, 5:05 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
505 PM EDT THU AUG 9 2012

NYZ045-056-057-092200-
BROOME NY-CHENANGO NY-DELAWARE NY-
505 PM EDT THU AUG 9 2012

...LINE OF STRONG THUNDERSTORMS WILL AFFECT BROOME...EXTREME WEST
CENTRAL DELAWARE AND SOUTHERN CHENANGO COUNTIES...

* AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO NICKEL SIZE HAIL...
  STRONG GUSTY WINDS UP TO 50 MPH...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM CHENANGO FORKS TO CHENANGO
  BRIDGE TO BINGHAMTON...AND MOVING EAST AT 15 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  PORT CRANE AT 510 PM EDT...
  SANITARIA SPGS AT 520 PM EDT...
  CONKLIN AT 525 PM EDT...
  KIRKWOOD AT 530 PM EDT...
  BELDEN AT 535 PM EDT...
  HARPURSVILLE AND NINEVEH AT 545 PM EDT...
  WINDSOR AND EAST WINDSOR AT 550 PM EDT...
  AFTON AT 555 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4200 7549 4200 7592 4201 7607 4233 7590
      4229 7541

HEDEN
Special weather statement, Aug 9, 5:28 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
528 PM EDT THU AUG 9 2012

NYZ045-046-092230-
CHENANGO NY-OTSEGO NY-
528 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHENANGO AND WEST CENTRAL
OTSEGO COUNTIES...

* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG GUSTY
  WINDS TO 50 MPH...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR OXFORD...
  AND MOVING NORTHEAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PRESTON AT 535 PM EDT...
  GUILFORD AT 540 PM EDT...
  POLKVILLE AT 545 PM EDT...
  NORWICH AT 550 PM EDT...
  LATHAMS CORNERS AND MT UPTON AT 555 PM EDT...
  HOLMESVILLE AT 600 PM EDT...
  HOLMESVILLE AND GILBERTSVILLE AT 605 PM EDT...
  SOUTH NEW BERLIN AND GILBERTSVILLE AT 610 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4266 7533 4248 7517 4231 7563 4247 7576

SLI
Special weather statement, Aug 9, 5:39 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
539 PM EDT THU AUG 9 2012

PAZ039-092215-
SUSQUEHANNA PA-
539 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORM WILL AFFECT NORTHERN SUSQUEHANNA COUNTY...

* AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  MONTROSE...AND MOVING EAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WYOANNA AND MONTROSE AT 545 PM EDT...
  BRACKNEY AT 550 PM EDT...
  HALLSTEAD AND GREAT BEND AT 615 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4200 7552 4188 7548 4178 7594 4198 7601

RRM
Local storm report, Aug 9, 6:08 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
608 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             COOPERSTOWN             42.70N  74.93W
08/09/2012  E1.00 INCH       OTSEGO             NY   TRAINED SPOTTER

&&

JML
Local storm report, Aug 9, 6:26 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
626 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TSTM WND DMG     WESTMORELAND            43.12N  75.42W
08/09/2012                   ONEIDA             NY   911 CENTER

            TREE DOWN ON A HOUSE ON EAST MAIN STREET.

&&

HEDEN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 1:03 PM EDTSpecial Weather StatementBGMSusquehanna57 min
Aug 9, 2:14 PM EDTSevere Thunderstorm WarningBGMPike34 min
Aug 9, 2:45 PM EDTSpecial Weather StatementBGMTioga45 min
Aug 9, 5:39 PM EDTSpecial Weather StatementBGMSusquehanna36 min
Aug 9, 6:29 PM EDTAreal Flood AdvisoryBGMLuzerne3 hr
Aug 9, 6:35 PM EDTSevere Thunderstorm WarningBGMLuzerne, Wyoming55 min
Aug 9, 7:17 PM EDTSpecial Weather StatementBGMWayne58 min
Aug 9, 7:24 PM EDTAreal Flood AdvisoryBGMLuzerne108 min
Aug 9, 7:36 PM EDTSevere Thunderstorm WarningBGMLackawanna, Susquehanna, Wayne, Wyoming54 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.